MAUDE Adverse Event Report: KARL STORZ ENDOVISION URETERO-RENO-FIBERSCOPE FLEX-X²; FLEX-X² SCOPE

KARL STORZ ENDOVISION URETERO-RENO-FIBERSCOPE FLEX-X²; FLEX-X² SCOPE
Model Number R11278AUK1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We evaluated the subject flexible scope and we found multiple cuts and tooling/grab marks throughout the length of the angle cover.The damage begins at the distal thread wrap area and continues back to the proximal thread wrap.It appears this is damage caused by instruments used during the procedure.The distal head weld had completely separated on one side and partially separated on the other.This type of damage would take excessive force.The flexible ureteroscope has been in use for approximately 5 months.
 
Event or Problem Description
During a ureteroscopy procedure the distal wrap of the scope came apart inside the patient's bladder.The broken piece was retrieved and the procedure was completed with no impact on the patient.

Brand Name
URETERO-RENO-FIBERSCOPE FLEX-X²
Common Device Name
FLEX-X² SCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key8313098
Report Number1221826-2019-00013
Device Sequence Number19326163
Product Code FGB
UDI-Device Identifier04048551226438
UDI-Public4048551226438
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K982905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR11278AUK1
Device Catalogue NumberR11278AUK1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight87